How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Hi there. I have been feeling very low for about half a year.

This answer was rated:

Hi there. I have been feeling very low for about half a year. When i wake up in the morning i feel very tired even after a good amount of sleep. I don't seem to have the energy during the day and struggle with small jobs. Sometimes i have bad thoughts and just cant seem to stop thinking about them. Its putting real strain on my relationship because i get angry and punch walls. My partner is struggling to cope being around me.

I read about a herbal tablet remedy called St Johns Wort. i wondered if this would be worth trying or if i should go to see a GP straight away.

Greetings !


Welcome to the site.


I am Dr. Kaushik and I believe I can help you with your problem.


Well it seems after reading your symptoms that you are suffering from depression which can be managed by use of herbal remedy like St. John's wort at dose of 300 mg of 0.3 % hypericin extract to be taken three times a day. You shall give this remedy around 1-2 weeks to show it's effect on your depressive mood as this much time it will take to settle in your system.


After 1 month on this remedy if you have not improved at least 25 % overall in your symptoms then you shall come off it and try out the conventional anti depressant drug like Lexapro ( escitalopram) at dose of 10-20 mg / day to be taken in the morning or wellbutrin xl ( bupropion) at dose of 150-300 mg / day to be taken in the morning. This shall surely take care of your condition, so this can be used as a back up option but first you may give st. john's wort a genuine try and remember that you should not miss a dose after you have started on it since it may lead to precipitation of withdrawal side effects which although temporary but are distressing enough to make the condition worse.


I hope this helps.


Wish you all the best.


Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.



Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions